Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 441, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 15, 2014, 5:30 PM CST for Jasper County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 15, 2014, 5:30 PM CST (23:30 UTC)
- Expired
- Dec 15, 2014, 6:07 PM CST
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Jasper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
100
WUUS54 KJAN 152330
SVRJAN
MSC061-160030-
/O.NEW.KJAN.SV.W.0441.141215T2330Z-141216T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CST MON DEC 15 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 630 PM CST
* AT 530 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
TAYLORSVILLE...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STRINGER AND BAY SPRINGS AROUND 540 PM CST.
PAULDING AND HEIDELBERG AROUND 610 PM CST.
STAFFORD SPRINGS AROUND 615 PM CST.
ORANGE AROUND 625 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3187 8891 3181 8931 3199 8932 3213 8892
3193 8891
TIME...MOT...LOC 2330Z 253DEG 28KT 3188 8936
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
CME2 follow-up statements
145 WWUS54 KJAN 152347 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 547 PM CST MON DEC 15 2014 MSC061-160030- /O.CON.KJAN.SV.W.0441.000000T0000Z-141216T0030Z/ JASPER MS- 547 PM CST MON DEC 15 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL JASPER COUNTY UNTIL 630 PM CST... AT 548 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR BAY SPRINGS... AND MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THE SEVERE THUNDERSTORM WILL BE NEAR... PAULDING AROUND 610 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3193 8891 3186 8927 3201 8927 3213 8892 TIME...MOT...LOC 2348Z 253DEG 28KT 3196 8920 HAIL...<.75IN WIND...60MPH $$ CME
329 WWUS54 KJAN 160007 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 607 PM CST MON DEC 15 2014 MSC061-160017- /O.CAN.KJAN.SV.W.0441.000000T0000Z-141216T0030Z/ JASPER MS- 607 PM CST MON DEC 15 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JASPER COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3193 8891 3186 8927 3201 8927 3213 8892 TIME...MOT...LOC 0007Z 253DEG 28KT 3200 8903 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 15, 4:00 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Dec 15, 4:00 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 PM CST MON DEC 15 2014 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...MID AFTERNOON SATELLITE IMAGERY SHOWED THE NEARLY STACKED LOW MOVING OVER SOUTHERN IOWA. THE TRAILING COLD FRONT WAS NOTED JUST WEST OF OUR SOUTHEAST ARKANSAS COUNTIES. THE SKIES WERE ALREADY CLEAR WEST OF A LINE FROM GREENVILLE TO BASTROP. THIS CLEARING LINE WILL CONTINUE EAST ACROSS THE CWA THIS EVENING. EAST OF THE CLEARING LINE SCATTERED SHOWERS WILL BE POSSIBLE ALONG WITH A FEW THUNDERSTORMS SOUTH OF INTERSTATE 20. CONFIDENCE REMAINS LOW BUT OVER THE NEXT COUPLE OF HOURS ALONG THE HIGHWAY 84 CORRIDOR A STORM OR TWO MAY BECOME STRONG WITH WIND GUSTS OF 40 TO 50 MPH. OTHERWISE...RAIN CHANCES WILL END FROM THE WEST THIS EVENING AND BE LIMITED TO THE SOUTHEAST MOST ZONES AFTER MIDNIGHT UNTIL THE FRONT PUSHES THROUGH. COOLER AND DRIER CONDITIONS ARE EXPECTED TUESDAY AS THE UPPER LEVEL TROUGH AXIS SHIFTS EAST AND SURFACE HIGH PRESSURE BUILDS INTO THE REGION FROM THE NORTHWEST. DESPITE THE TEMPERATURES BEING COOLER AFTERNOON HIGHS WILL TOP OUT NEAR NORMAL FROM THE MID 50S NORTH TO THE LOWER 60S SOUTHEAST. THE SURFACE HIGH WILL REMAIN CENTERED NORTH OF OUR CWA AS OUR LOW ALOFT BECOMES NEAR ZONAL TUESDAY NIGHT. STRONG RADIATIONAL COOLING WILL RESULT SENDING WEDNESDAY MORNING LOWS BELOW NORMAL AND NEAR FREEZING AT MANY LOCATIONS. OUR FLOW ALOFT WILL BACK TO THE WEST SOUTHWEST THROUGH THE DAY WEDNESDAY AHEAD OF A TROUGH DEVELOPING OVER THE SOUTHWEST CONUS BUT THE SURFACE HIGH WILL REMAIN CENTERED NORTH OF OUR REGION MAINTAINING A COOL DRY LOW LEVEL FLOW. WEDNESDAY AFTERNOON HIGHS WILL BE A COUPLE DEGREES COOLER THAN TUESDAY HIGHS. OUR FLOW ALOFT WILL BECOME MORE SOUTHWESTERLY WEDNESDAY NIGHT. A SUBTLE SHORTWAVE WILL MOVE ACROSS THE SOUTHERN PLAINS AND TAP INTO SOME AVAILABLE MOISTURE TO GENERATE SOME LIGHT RAIN WEDNESDAY NIGHT. MODELS CONTINUE TO SHOW THIS LIGHT RAIN SHIFTING EAST INTO OUR AREA AFTER MIDNIGHT AND CONTINUING OVER OUR CWA THURSDAY. THE GREATEST CHANCE FOR RAIN WILL BE OVER OUR DELTA REGION WEDNESDAY NIGHT. /22/ .LONG TERM...THURSDAY THROUGH MONDAY...A SYSTEM OVER THE ROCKIES THURSDAY WILL PUSH INTO THE PLAINS ON FRIDAY. THERE CONTINUES TO BE A WIDE SPREAD OF MODEL SOLUTIONS FOR THIS SYSTEM WITH TODAY'S RUN SHOWING AN OPEN TROUGH VERSUS A CLOSED LOW AND A SURFACE LOW ALONG THE GULF COAST VERSUS ONE FARTHER INLAND. THE CONSENSUS FOR THIS AFTERNOON'S RUN SUGGEST AN OPEN TROUGH WILL SWING EAST ACROSS THE REGION FRIDAY AND FRIDAY NIGHT. A FARTHER SOUTH ORIENTATION AND WEAKER SURFACE LOW IS EXPECTED TO TRACK EAST DURING THE SAME TIMEFRAME. THIS SYSTEM WILL BRING OUR NEXT BEST CHANCE FOR WIDESPREAD RAINFALL WHICH APPEARS TO BE ACROSS THE SOUTHERN HALF OF OUR CWA CURRENTLY. SATURDAY AND SUNDAY LOOK DRY AS SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTHWEST AND MID LEVEL RIDGING DEVELOPS AHEAD OF ANOTHER SHORTWAVE TROUGH OVER THE FOUR CORNERS REGION SUNDAY. /22/ && .AVIATION...A MIX OF MVFR/VFR CONDITIONS ARE OCCURRING ACROSS THE ARKLAMISS THIS AFTERNOON AS SCATTERED SHOWERS AND THUNDERSTORMS MOVE ACROSS THE AREA. A COLD FRONT IS CURRENTLY MOVING INTO THE DELTA AND WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH THE EVENING HOURS. THERE WILL BE CONTINUED CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS FOR MOST TAF SITES ALONG AND OUT AHEAD OF THE FRONT. THE SHOWERS WILL END FROM NORTHWEST TO SOUTHEAST THIS EVENING AS THE BOUNDARY DROPS SOUTHEAST. SOUTHERLY WINDS WILL SWING AROUND TO THE WEST BEHIND THE FRONT LATER THIS EVENING INTO THE OVERNIGHT HOURS./15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 43 59 35 55 / 45 3 2 5 MERIDIAN 47 61 34 56 / 49 3 2 4 VICKSBURG 41 59 33 55 / 17 2 2 6 HATTIESBURG 52 65 35 59 / 47 3 2 3 NATCHEZ 44 59 34 56 / 27 2 2 5 GREENVILLE 40 55 33 50 / 14 2 2 7 GREENWOOD 42 55 33 52 / 32 2 2 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/15
Hazardous weather outlook, Dec 15, 5:23 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 523 PM CST MON DEC 15 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>054-059-060- 162330- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- JEFFERSON-ADAMS- 523 PM CST MON DEC 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. MSZ055>058-061>066-072>074-162330- SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 523 PM CST MON DEC 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT ISOLATED THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL AND EASTERN PORTIONS OF MISSISSIPPI LATE THIS AFTERNOON AND EARLY EVENING...ESPECIALLY AFFECTING AREAS ALONG THE INTERSTATE 59 CORRIDOR. THE STORMS WILL BE CAPABLE OF PRODUCING A TORNADO AND DAMAGING WIND GUSTS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. EC && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Dec 15, 3:09 PM CST, 2 hours 21 minutes before
MSZ054-062-152140- LINCOLN MS-COPIAH MS- 309 PM CST MON DEC 15 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 309 PM CST MON DEC 15 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF LOYD STAR AT 309 PM CST...MOVING EAST AT 35 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTH CENTRAL COPIAH AND NORTH CENTRAL LINCOLN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3185 9029 3169 9027 3161 9058 3173 9065 TIME...MOT...LOC 2109Z 251DEG 30KT 3167 9056 CME
Special weather statement, Dec 15, 3:52 PM CST, 1 hour 38 minutes before
MSZ054-055-063-152225- SIMPSON MS-LAWRENCE MS-COPIAH MS- 352 PM CST MON DEC 15 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 352 PM CST MON DEC 15 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF OMA AT 353 PM CST...MOVING EAST AT 30 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN COPIAH...NORTHERN LAWRENCE AND SOUTH CENTRAL SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3166 9023 3177 9024 3188 8995 3170 8998 TIME...MOT...LOC 2153Z 253DEG 28KT 3173 9018 CME
Local storm report, Dec 15, 4:49 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CST MON DEC 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FUNNEL CLOUD 1 S SHIVERS 31.78N 89.99W
12/15/2014 SIMPSON MS PUBLIC
LARGE TREE LIMBS AND BRANCHES DOWN. FUNNEL CLOUD
REPORTED. POSSIBLE TORNADO.
&&
AWLocal storm report, Dec 15, 5:22 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CST MON DEC 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FUNNEL CLOUD 4 SW MIZE 31.83N 89.60W
12/15/2014 SMITH MS LAW ENFORCEMENT
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 3:09 PM CST | Special Weather Statement | JAN | Copiah | 31 min |
| Dec 15, 3:52 PM CST | Special Weather Statement | JAN | Simpson | 33 min |
| Dec 15, 4:09 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 51 min |
| Dec 15, 4:41 PM CST | Tornado Warning | JAN | Covington, Simpson, Smith | 64 min |
| Dec 15, 5:31 PM CST | Special Weather Statement | JAN | Warren | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.